MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G34693
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: unknown.The product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided with product evaluation information.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion® pre-loaded with acrobat wire guide.The cutting wire of the sphincterotome broke.They had to search for the broken cutting wire that was in the patient's duodenum.The following additional information was received: when cutting the papilla, the cutting wire broke completely and was partially in the working channel of the endoscope.The doctor took a swab (brush for cleaning endoscopes) and pushed the cutting wire in the duodenum.Rapidly, he took a biopsy forceps to catch the wire guide [cutting wire].Once caught, they removed the endoscope totally out with the biopsy into the working channel in order not to loose the cutting wire.No damages was observed.A section of the device did not remain inside the patient¿s body.The patient required the cutting wire to be removed from the patient due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial reporter occupation: unknown.Investigation evaluation: our laboratory evaluation of the product said to be involved determined the cutting wire securing component located near the distal end of the sphincterotome has disconnected from the catheter.A section of the cutting wire securing component broke and became lodged in the catheter.The broken section was removed from the catheter and measured to be 3.0 mm in length.An additional section of the anchor was not included in the return and is estimated to be 2.0 mm in length.An unknown brown liquid was also observed inside of the catheter.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user: "do not over flex or bow tip beyond 90 degrees, as this may damage or cause cutting wire to break." other factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user: "upon removing device from package, uncoil and straighten sphincterotome.Carefully remove precurved stylet from cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all fusion omni-tomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10860487
Report Number1037905-2020-00490
Device Sequence Number2522039
Product Code KNS
UDI-Device Identifier10827002346939
UDI-Public(01)10827002346939(17)230804(10)W4372015
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model NumberG34693
Device Catalogue NumberFS-OMNI-ACRO-35-260
Device Lot NumberW4372015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE ELECTROSURGICAL GENERATOR, VIO3; OLYMPUS DUODENOSCOPE, TJF-160 VR; ERBE ELECTROSURGICAL GENERATOR, VIO3; OLYMPUS DUODENOSCOPE, TJF-160 VR